Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
Question: Varicocele Embolization
|Madbakel - Sun Dec 06, 2009 6:39 pm||
I'm 22 years old and I just had a varicocele embolization done for my left testicle four days ago. I had previously underwent varicocele surgery a couple of months before, but the surgeon was not able to ligate all of the varicose veins in my testicle. Therefore, I also had a follow-up embolization done. On the day of the procedure, I had rested extremely well and was feeling completely fine. A couple days after, I had stupidly decided that I was fit enough to play soccer, since I was confident that I would be fine. However, for a couple of days now I have been experiencing sharp lower abdominal pains on my left side, and this occurs whenever I put stress on my abdomen (e.g. bowel movement) or on my groin ( raising my knee or flexing my abs. The pain is extremely irritating, and it hasn't been getting better at all. I have not experienced any testicular pain, only pain in the groin/lower abdomen area, and I am worried that I have caused internal damage due to physical activity. My walking is normal and there's no pain if I engage in sexual activity/masturbation either. Is this pain normal after embolization, or is this a cause of engaging in physical activity (soccer) and what should I do to get rid of this pain? I'm really concerned and would appreciate a response as soon as anybody is available.
Thank you very much,
|Dr.M.Aroon kamath - Tue Dec 15, 2009 9:09 am||
Percutaneous embolization of varicocele needs selective catheterization of the internal spermatic vein(s) followed by their occlusion with either a sclerosant or solid embolic devices.
Although many agents/devices have been described for this purpose, current techniques use predominantly coils (stainless steel or platinum) as the solid embolic agents, sodium tetradecyl sulfate as the sclerosant or a combination of these two.
You have not mentioned what kind of access was employed for the embolization(jugular or the femoral route).Also not mentioned are details such as what kind of material was used for embolizing.
Without these details, it is difficult to answer your query.
However,i can venture to say that complications of percutaneous therapy are infrequent and typically mild.Thrombophlebitis of the pampiniform plexus has been reported in some cases.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.